Grand mal seizure in a child 30 minutes after Cyclogyl (cyclopentolate hydrochloride) and 10% Neo-Synephrine (phenylephrine hydrochloride) eye drops were instilled. Academic Article uri icon

Overview

MeSH Major

  • Cyclopentolate
  • Epilepsy, Tonic-Clonic
  • Mydriatics
  • Phenylephrine

abstract

  • A grand mal seizure is an unexpected, rare adverse event in a child receiving eye drops to dilate the pupils for an eye examination. A case is reported of a convulsion in a 23-month-old boy after he received Cyclogyl (cyclopentolate) and Neo-Synephrine (phenylephrine) eye drops before ophthalmoscopy. His serum sodium was 125 mEq/L, and he had low plasma pseudocholinesterase activity. Children exposed to organophosphate insecticides and other pseudocholinesterase inhibitors may be at risk for cyclopentolate toxicity.

publication date

  • May 2004

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 15121994

Additional Document Info

start page

  • e499

end page

  • 500

volume

  • 113

number

  • 5